MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4604ELT
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3006697299-2025-00056 for the cusa excel 23khz laparoscopic tip elt (c4604elt): a facility reported that a patient was burnt during celioscopy procedure due to overheating of the cusa excel handpiece during digestive surgery resulting in a burn to the patient.Additional information has been requested.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel 23khz laparoscopic tip elt (c4604elt) incriminated in this complaint was not available for analysis when the integra technician performed the field service.Additionally, lot number information has not been provided; therefore, the device history record (dhr) could not be reviewed.Therefore, this complaint is unable to be confirmed.However, as part of the documentation review, the c4604elt product ifu was reviewed.As per ifu for catalog: c4604elt, it is for use with handpiece c2600 (and not handpiece c2601); this complaint is related to mfg report number: 3006697299-2025-00056 (issue to handpiece c2601).The proper handpiece and tip combination should be used in order to foster proper functionality.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22018429
Report Number3006697299-2025-00055
Device Sequence Number18524224
Product Code LFL
UDI-Device Identifier10381780025931
UDI-Public10381780025931
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC4604ELT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL HANDPIECE (C2601).; CUSA EXCEL W/ CONSOLE (CUSAEXCEL9).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown